MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-45CM; WIRE, GUIDE, CATHETER
Model Number M00313320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer disposed of product.
 
Event or Problem Description
It was reported that during the procedure the guidewire (subject device) was broken during at the external artery branch.A snare device was used to remove the broken pieces of the guidewire.The patients medical condition was good.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device during initial inspection and preparation and the device was prepared as per the dfu.The dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop and there was no friction/resistance encountered during the procedure.The broken synchro wire was noted when they placed the wire in the external carotid artery and the broken pieces of the device were removed with a snare.The patient¿s anatomy was medium tortuous.There were no patient consequences reported due to this event.Additional information also indicates continuous flush was not maintained for the duration of the procedure.As per dfu maintaining continuous flush throughout the procedure is a critical requirement as lack of it can lead to friction or other related difficulties.It is probable in the case of this complaint the lack of flush would have contributed to the device becoming damaged as additional manipulation would be required to advance the guidewire.An assignable cause of ¿user error¿ will be assigned to reported event, as the investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11083565
Report Number3012931345-2020-00229
Device Sequence Number3754352
Product Code DQX
UDI-Device Identifier07613252186953
UDI-Public07613252186953
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00313320
Device Catalogue NumberM00313320
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;